Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 65, NWS Cleveland, OH

June 17, 2024Ashtabula County, Geauga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2024, 3:28 PM EDT for Ashtabula County, Geauga County, Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2024, 3:28 PM EDT (19:28 UTC)
Expired
Jun 17, 2024, 4:30 PM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ashtabula County, OH, Geauga County, OH

The radar

The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:02 PM EDTTSTM WND DMG2 Ene Roaming Shores, OHTrees and wires down at Route 46 & Brockway. Time estimated via radar.
Jun 17, 4:06 PM EDTTSTM WND DMG3 Ssw Jefferson, OHMultiple uprooted trees. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS51 KCLE 171928
SVRCLE
OHC007-055-172030-
/O.NEW.KCLE.SV.W.0065.240617T1928Z-240617T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
328 PM EDT Mon Jun 17 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Geauga County in northeastern Ohio...
  Southwestern Ashtabula County in northeastern Ohio...

* Until 430 PM EDT.

* At 328 PM EDT, a severe thunderstorm was located 7 miles north of
  Middlefield, or 8 miles east of Chardon, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           damage to trees and power lines.

* Locations impacted include...
  Orwell, Huntsburg, Claridon, Montville, Hartsgrove, Roaming Shores,
  Cherry Valley, Rock Creek, and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4178 8070 4150 8060 4150 8062 4149 8101
      4152 8116 4156 8118 4161 8118 4164 8116
      4164 8111 4166 8110
TIME...MOT...LOC 1928Z 249DEG 18KT 4156 8104 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clark
3 follow-up statements
454 
WWUS51 KCLE 171945
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
345 PM EDT Mon Jun 17 2024

OHC055-171955-
/O.CAN.KCLE.SV.W.0065.000000T0000Z-240617T2030Z/
Geauga OH-
345 PM EDT Mon Jun 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEAUGA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4178 8070 4150 8060 4150 8101 4169 8100
      4170 8098
TIME...MOT...LOC 1945Z 249DEG 18KT 4159 8093 

$$

OHC007-172030-
/O.CON.KCLE.SV.W.0065.000000T0000Z-240617T2030Z/
Ashtabula OH-
345 PM EDT Mon Jun 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN ASHTABULA COUNTY...

At 345 PM EDT, a severe thunderstorm was located near Orwell, or 14
miles east of Chardon, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Orwell, Hartsgrove, Roaming Shores, Cherry Valley, and Rock Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4178 8070 4150 8060 4150 8101 4169 8100
      4170 8098
TIME...MOT...LOC 1945Z 249DEG 18KT 4159 8093 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
011 
WWUS51 KCLE 172018
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
418 PM EDT Mon Jun 17 2024

OHC007-172030-
/O.CON.KCLE.SV.W.0065.000000T0000Z-240617T2030Z/
Ashtabula OH-
418 PM EDT Mon Jun 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL ASHTABULA COUNTY...

At 418 PM EDT, a severe thunderstorm was located 8 miles west of
Andover, or 16 miles south of Ashtabula, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Cherry Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 8069 4152 8061 4155 8074 4162 8077
      4169 8075
TIME...MOT...LOC 2018Z 249DEG 18KT 4165 8072 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clark
980 
WWUS51 KCLE 172026
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
426 PM EDT Mon Jun 17 2024

OHC007-172036-
/O.EXP.KCLE.SV.W.0065.000000T0000Z-240617T2030Z/
Ashtabula OH-
426 PM EDT Mon Jun 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ASHTABULA COUNTY
WILL EXPIRE AT 430 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4173 8069 4152 8061 4155 8074 4162 8077
      4169 8075
TIME...MOT...LOC 2026Z 249DEG 18KT 4166 8068 

$$

Clark

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:08 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 17, 3:08 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
308 PM EDT Mon Jun 17 2024

.SYNOPSIS...
An upper ridge will remain in place over the region through this
week, resulting in near-record temperatures across the area.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Scattered showers and thunderstorms are developing across the
forecast area this afternoon, as convective temperatures are
being reached in the mid 90s and surface dew points start
broaching the 70 degree mark across northern Ohio. However, with
no real forcing other than the diurnal forcing, coverage is
just scattered across the region. However, the environment for
these storms is generally supportive for strong to severe
convection with SBCAPE values reaching over 3500 J/kg, DCAPE
values exceeding 1000 J/kg, and low level lapse rates in excess
of 8 C/km, which will support robust, quickly growing updrafts
that will support severe sized hail and tall enough cores that
could descend as downbursts with winds over 60 MPH. Several
Severe Thunderstorm Warnings and Special Weather Statements are
ongoing and the environment appears favorable for strong to
severe storms through early evening. Convection will move east
of the area later this evening and subside with a more stable
environment with the loss of diurnal heating. Residual cloud
cover across the region from this afternoon's storms could
remain for some portion of tonight and help keep temperatures
slightly elevated with lows likely not escaping the 70s for most
of the forecast area.

Tuesday appears to be a rinse and repeat of today. An abnormally
warm summer air mass will allow for temperatures to exceed 90
degrees and dew point values will once again approach the 70
degree mark. This will allow for heat index values to exceed 100
degrees and the Heat Advisory will remain valid. Temperatures
should hit convective temperatures again with the diurnal cycle
and scattered showers and storms will be present again. Storms
could once again have a bite with an generally unstable
environment to support some strong to severe wind and hail. Any
convection will also taper off temperatures and heat index
values from hitting the Heat Advisory values. Residual clouds
and abnormally warm air mass will have another dry, but warm
Tuesday night with lows likely staying above 70 degrees.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
One of the consistent difficulties in the forecast for this stretch
of weather dominated by a strong dome of upper level high pressure
to the east/northeast of the CWA is trying to determine if there is
enough layer moisture for convection to develop, and if so, to what
extent. The operational models continue to try to push out QPF
associated with weak waves in the south to north flow, but looking
at forecast soundings shows it remains pretty dry above the boundary
layer. Will opt to keep some low POPs in across the area just
because there is not enough confidence to completely remove them
given the setup and feel isolated convection is a reasonable
forecast. Thursday is a day for stronger ridging aloft, getting away
from the south to north flow with a westward expansion of the ridge
axis into the southern Great Lakes. This keeps the baroclinic zone
well to the north of the CWA and likely cuts off the tropical flow
of moisture as well. Some trickiness to the temperatures Wednesday
as there will not be any real change to the airmass in place but
there could be an increase in high level/cirrus cloud cover. This
could keep the temperatures down a degree or two from previous
forecasts where every degree helps in this hotter pattern. Dewpoints
have come up slightly however, and the the apparent temperature
values likely are not going to change much if the slightly cooler
forecast materializes. Expecting Thursday to be a little hotter once
again with slight 500mb height increases from the aforementioned
expanding ridge axis influence over the CWA.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Expecting gradual degradation of the dominant upper level ridge
pattern along with a southward migration for the end of the week and
into the weekend. At this point, trying to pin down the next
significant chances for rain which appear to be Sunday. Flow aloft
will become a bit more zonal allowing for more organized systems to
work into the area. Still on the hot side for Thursday and Friday,
but gradual cooling through the long term and should be in in the
80s by Sunday.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
VFR conditions are at the terminals this afternoon with the
exception being any terminal being impacts by a scattered
thunderstorm. Storms will continue across northern Ohio over the
next several hours. Some storms have had a bite with them with
gusts over 30 kt but confidence in that impact at a terminal is
very low. Convection will subside with the diurnal cycle tonight
and trend to VFR. Will need to monitor for fog overnight, where
convection occurred the atmosphere has some chance to decouple.
Afternoon cumulus and new shower/storm chances will be possible
toward the end of the TAF period. Winds will favor southerly
through the period.

Outlook...Primarily VFR expected through Friday. Isolated
thunderstorms are possible Tuesday afternoon, but confidence is
low.

&&

.MARINE...
Offshore winds generally less than 10kts through Wednesday become
light and variable for the end of the week. Wave heights through the
entire forecast period less than a foot through Saturday. Isolated
thunderstorms possible today and Tuesday.

&&

.CLIMATE...
A prolonged stretch of hot weather is expected this week.
Temperatures are forecast to approach or exceed record highs on
several days. The records for Monday, June 17 to Friday, June
21 are listed below for our official climate sites.

Date   Toledo     Mansfield   Cleveland   Akron     Youngstown   Erie
06-17  97(1994)    94(1936)   94(2018)    94(2018)   95(1994)    90(2018)
06-18  98(1994)    93(1994)   96(1944)    96(1944)   95(1994)    92(2018)
06-19  98(1995)    94(1994)   92(1995)    94(1994)   94(1994)    92(1931)
06-20  98(1953)    94(1988)   96(1988)    95(1933)   95(1933)    92(2016)
06-21  100(2022)   96(1988)   95(2022)    97(1933)   98(1933)    95(1933)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT Friday for PAZ001>003.
NY...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Sefcovic
SHORT TERM...26
LONG TERM...26
AVIATION...Sefcovic
MARINE...26
CLIMATE...
Hazardous weather outlook, Jun 17, 3:43 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
343 AM EDT Mon Jun 17 2024

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180745-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
343 AM EDT Mon Jun 17 2024

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-180745-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
343 AM EDT Mon Jun 17 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 17, 2:45 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
245 PM EDT Mon Jun 17 2024

OHZ011-020-021-171930-
Summit OH-Medina OH-Cuyahoga OH-
245 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS WILL IMPACT CUYAHOGA...EASTERN MEDINA AND
SUMMIT COUNTIES THROUGH 330 PM EDT...

At 245 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Strongsville to near Medina to near Lodi.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Akron, Medina, Parma, Cuyahoga Falls, Cleveland Heights,
Strongsville, Brunswick, North Royalton, Barberton, Solon, Hudson,
Wadsworth, Twinsburg, Warrensville Heights, Macedonia, Rittman,
Highland Hills, Stow, and Garfield Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4155 8139 4129 8140 4099 8157 4099 8186
      4128 8183 4128 8188 4135 8187 4136 8194
TIME...MOT...LOC 1845Z 250DEG 25KT 4128 8191 4116 8190 4102 8198

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 17, 3:07 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT Mon Jun 17 2024

OHZ047-171945-
Knox OH-
307 PM EDT Mon Jun 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KNOX COUNTY THROUGH
345 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
Utica, or 7 miles south of Mount Vernon, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Vernon, Gambier, Utica, Danville, Martinsburg, Gann, and
Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4024 8248 4027 8248 4027 8261 4051 8219
      4039 8218 4027 8219 4025 8220 4024 8225
TIME...MOT...LOC 1906Z 237DEG 20KT 4027 8246

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Clark
Special weather statement, Jun 17, 3:13 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
313 PM EDT Mon Jun 17 2024

OHZ009-010-019-172000-
Huron OH-Erie OH-Lorain OH-
313 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HURON...ERIE AND
LORAIN COUNTIES THROUGH 400 PM EDT...

At 313 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vermilion to near Wakeman. Movement was
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lorain, Elyria, Vermilion, Western Vermilion, North Ridgeville, Avon
Lake, Amherst, Grafton, Wakeman, Avon, Eaton, Oberlin, Sheffield,
Lagrange, South Amherst, Pittsfield, Kipton, Birmingham, and Eaton
Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4120 8197 4119 8255 4142 8234 4150 8197
TIME...MOT...LOC 1913Z 262DEG 13KT 4138 8233 4124 8246

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 17, 3:16 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
316 PM EDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     Tstm Wnd Dmg     1 NE Tallmadge          41.11N 81.42W
06/17/2024                   Summit             OH   Fire Dept/Rescue

            Tallmadge Fire reports numerous trees and
            power lines down in Tallmadge, including
            Munroe Road and SR 261. About 4500 people
            without power.

&&

Sefcovic
Special weather statement, Jun 17, 3:16 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
316 PM EDT Mon Jun 17 2024

OHZ021-031-032-172000-
Summit OH-Stark OH-Wayne OH-
316 PM EDT Mon Jun 17 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL STARK...
SOUTHWESTERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES THROUGH 400 PM
EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rittman, or 11 miles south of Medina, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Massillon, Barberton, Green, Rittman, Doylestown, Creston, New
Franklin, Canal Fulton, Clinton, Marshallville, North Lawrence, Perry
Heights, and Portage Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4094 8190 4099 8190 4098 8145 4078 8148
TIME...MOT...LOC 1916Z 280DEG 14KT 4097 8181

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 17, 3:21 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
321 PM EDT Mon Jun 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Tstm Wnd Gst     2 SSW Canal Fulton      40.87N 81.60W
06/17/2024  E60 MPH          Stark              OH   Amateur Radio

            Amateur radio report of 60 mph winds and
            measured hail of 1/4 to 3/8 in in Lawrence
            Township.

&&

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:15 AM EDTHeat AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more6 days
Jun 17, 12:36 PM EDTSpecial Weather StatementCLEWayne24 min
Jun 17, 1:01 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne44 min
Jun 17, 1:12 PM EDTSpecial Weather StatementCLESummit48 min
Jun 17, 1:19 PM EDTSpecial Weather StatementCLEMorrow41 min
Jun 17, 1:29 PM EDTSevere Thunderstorm WarningCLESummit46 min
Jun 17, 1:34 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland41 min
Jun 17, 1:42 PM EDTSevere Thunderstorm WarningCLEPortage63 min
Jun 17, 1:47 PM EDTSpecial Weather StatementCLEHuron43 min
Jun 17, 2:04 PM EDTSevere Thunderstorm WarningCLEStark, Wayne56 min
Jun 17, 2:11 PM EDTSpecial Weather StatementCLELorain49 min
Jun 17, 2:14 PM EDTSpecial Weather StatementCLECrawford46 min
Jun 17, 2:16 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina44 min
Jun 17, 2:32 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull58 min
Jun 17, 2:39 PM EDTSpecial Marine WarningCLE31 min
Jun 17, 2:45 PM EDTSpecial Weather StatementCLESummit45 min
Jun 17, 2:59 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Summit46 min
Jun 17, 3:04 PM EDTSevere Thunderstorm WarningCLETrumbull41 min
Jun 17, 3:07 PM EDTSpecial Weather StatementCLEKnox38 min
Jun 17, 3:13 PM EDTSpecial Weather StatementCLELorain47 min
Jun 17, 3:16 PM EDTSpecial Weather StatementCLEWayne44 min
Jun 17, 3:39 PM EDTSpecial Weather StatementCLEPortage51 min
Jun 17, 3:44 PM EDTSevere Thunderstorm WarningCLEMahoning35 min
Jun 17, 3:50 PM EDTSpecial Weather StatementCLELorain40 min
Jun 17, 3:53 PM EDTSpecial Marine WarningCLE37 min
Jun 17, 4:17 PM EDTSpecial Weather StatementCLEWayne43 min
Jun 17, 4:38 PM EDTSevere Thunderstorm WarningCLEStark, Wayne52 min
Jun 17, 4:46 PM EDTSpecial Marine WarningCLE43 min
Jun 17, 6:04 PM EDTSevere Thunderstorm WarningCLEStark29 min
Jun 17, 6:07 PM EDTSpecial Weather StatementCLEWyandot53 min
Jun 17, 6:15 PM EDTSevere Thunderstorm Warning Considerable damage threatCLECrawford, Seneca, Wyandot19 min
Jun 17, 6:37 PM EDTSpecial Weather StatementCLEOttawa38 min
Jun 17, 6:40 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa29 min
Jun 17, 6:42 PM EDTSevere Thunderstorm WarningCLECrawford, Richland48 min
Jun 17, 6:50 PM EDTSpecial Marine WarningCLE55 min
Jun 17, 7:43 PM EDTSpecial Marine WarningCLE62 min
Jun 17, 7:46 PM EDTSpecial Weather StatementCLELucas44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.